Forum

Bedroom problems

I was diagnosed with RRMS last April. Since then we’ve had problems! Due to fatigue etc my sex drive has not been the same as before but I still have my moments. But recently I seem to have lost sensation down below. My husband is very understanding but to me this feels like yet another part of my life that is being taken over by MS. I’m struggling to lose weight so I don’t feel attractive and now this as well. I just don’t know who to turn to for help. I don’t want my sex life to be over but this is so difficult to deal with. I’m currently taking Gabapentin 600mg, three times a day and weekly Avonex.

So I don’t know if this is all in my mind or if it’s the MS and medication.

Hi Lindylou,

Reduced sensation “down there” is a very common MS symptom - for both men and women.

If you are having, or have recently had, a relapse, it may return eventually - mine always has. I don’t think I’m quite as responsive as I once was - but then again, at nearly 47, I’m not sure what I could realistically expect now anyway!

I’m sure it’s not in your mind, and I think it’s pretty unlikely to be your medication, given that it’s such a common MS problem.

For men, viagra sometimes helps, but there is no specific treatment aimed at women - I sometimes feel it’s not viewed as important for us. I’ve never even been asked if I was OK that way, even though I’ve been asked about toiletting etc. As I’m not in a relationship at the mo, I suppose it isn’t that high on my list of priorities, but it would be nice if it wasn’t just assumed to be irrelevant, if the patient happens to be female. Or maybe it’s only if she’s female and past 40?

All I can suggest is patience - both on the part of your bf (success can still be possible with perseverance and a willingness to experiment), and yourself - over the long term - hoping it’s just a temporary thing.

I didn’t wake up one morning and it was suddenly all better, but gradually, over many months, I noticed sensation was almost back to normal. Your body will heal it if it can, but unfortunately it’s not easy to predict how long it might take, or how complete it will be.

Tina

x

P.S. - Sorry, husband, I should have said. Didn’t mean to imply you have a bf on-the-go as well. :wink:

Thanks for the advice Tina. Like you, I’ve never been asked if everything was alright in that department. The bit about the bf on the go made me smile!!

With a bit of luck, the loss of sensation thing will be just one of those MS things that gets better over time, mostly if not completely. So don’t panic. You will still be coming to terms with an MS dx and all that goes with it. Do not underestimate the psychological toll that can take. Even without extra fatigue problems, that can take the glint out of a girl’s eye for a bit. But that is another thing that time helps with. And as for a bit of extra weight or other physical shortcomings, I reckon that, if you are not getting any complaints, there isn’t a problem. I hope that things all look brighter for you soon as the MS stuff settles down and you start to feel more like yourself again. Alison x

It doesn’t help with sex drive, but viagra can help women with sensory issues. GPs are often reluctant to prescribe it to women because it’s not NICE/PCT-approved, but your neuro may be happy for you to try it.

Karen x